This is just a quick update about my son, who started suffering severe panic attacks/dissociation episodes and a week later, from near-suicidal depression.
He is doing much better. It turned out the medication the Emergency Room gave him to control the panic attacks (lorazepam — commercially known as Ativan) had an adverse effect on him and caused the depression. Since he stopped taking them, he has not been depressed.
He’s been a lot less anxious too, but that may have been job-related. He was transferred to a different location which is closer to his home, and is less stressful, and he has not had another attack.
He still plans to find a therapist, since he is an anxious person who has OCD and ADHD (attention deficit hyperactivity disorder, which my daughter also has). Having these disorders together makes a person likely to suffer sudden panic attacks.
Thanks for everyone’s thoughts and prayers! I do think that helped too.